zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Periodic solutions for sublinear systems via variational approach. (English) Zbl 1209.34046
This paper deals with a scalar second order equation of the form $$x''+f(t,x)=0,$$ where $f$ satisfies a variant of the Carathéodory conditions; moreover, a sublinear condition of the form $|f(t,x)| \leq g(t) |x|^{\alpha} +h(t)$ is assumed, where $g,h \in L^1((0,2\pi); {\Bbb R}^+)$ and $\alpha \in [0,1)$. The first result deals with the periodic boundary value problem associated to the given equation. Assuming (setting $F(t,x)=\int_0^x f(t,s)\,ds$) that $\liminf _{|x| \to +\infty}|x|^{-2\alpha}F(t,x) > (1/2) \|g\|^2_1$, the existence of at least one $2\pi$-periodic solution is proved. In the second result, the periodic boundary condition is replaced by the impulsive condition $x'(t_j^+)-x'(t_j^-)=I_j(x(t_j))$, $j=1, \dots, p,$ where $0=t_0<t_1< \dots < t_{p+1}=2\pi$ and the impulse functions $I_j: {\Bbb R} \to {\Bbb R}$ are continuous for all $j$. Besides the same assumptions on $f$ considered in the first result, it is assumed that, for some $a,b \geq 0$ and $\gamma \in [0,\alpha)$, one has $|I_j(x)| \leq a|x|^{\gamma}+b$ and $|\int_0^x I_j(s) ds| \leq a|x|^{2\gamma}+b$ for all $x,j$. Under these hypotheses, the existence of at least one $2\pi$-periodic solution is proved. The proofs are performed by applying the saddle point theorem.

34C25Periodic solutions of ODE
34B37Boundary value problems for ODE with impulses
47J30Variational methods (nonlinear operator equations)
Full Text: DOI
[1] Mawhin, J.; Wilem, M.: Critical point theory and Hamiltonian systems. (1989)
[2] Tang, C.: Periodic solutions for nonautonomous second order systems with sublinear nonlinearity. Proc. amer. Math. soc. 126, 3263-3270 (1998) · Zbl 0902.34036
[3] Tang, C.; Wu, X.: Notes on periodic solutions of subquadratic second-order systems. J. math. Anal. appl. 285, No. 1, 8-18 (2003) · Zbl 1054.34075
[4] Rabinowitz, P.: On subharmonic solutions of Hamiltonian systems. Comm. pure. Appl. math. 33, 609-633 (1980) · Zbl 0425.34024
[5] Jiang, Q.; Tang, C.: Periodic and subharmonic solutions of a class of subquadratic second-order Hamiltonian systems. J. math. Anal. appl. 328, 380-389 (2007) · Zbl 1118.34038
[6] Tang, C.; Wu, X.: Subharmonic solutions for nonautonomous sublinear second order Hamiltonian systems. J. math. Anal. appl. 304, 383-393 (2005) · Zbl 1076.34049
[7] Fonda, A.; Lazer, A.: Subharmonic solutions of conservative systems with nonconvex potentials. Proc. amer. Math. soc. 115, 819-834 (1992) · Zbl 0752.34027
[8] Nieto, J. J.; O’regan, D.: Variational approach to impulsive differential equations. Nonlinear anal. Real world appl. 10, 680-690 (2009)
[9] H. Zhang, Z. Li, Variational approach to impulsive differential equations with periodic boundary conditions, Nonlinear Anal. Real World Appl. doi:10.1016/j.nonrwa.2008.10.016
[10] Carter, T. E.: Optimal impulsive space trajectories based on linear equations. J. optim. Theory appl. 70, 277-297 (1991) · Zbl 0732.49025
[11] Carter, T. E.: Necessary and sufficient conditions for optimal impulsive rendezvous with linear equations of motion. Dynam. control 10, 219-227 (2000) · Zbl 0980.93058
[12] Zhou, J.; Li, Yo.: Existence and multiplicity of solutions for some Dirichlet problems with impulsive effects. Nonlinear anal. TMA 71, 2856-2865 (2009) · Zbl 1175.34035
[13] Zhang, H.; Li, Z.: Periodic solutions of second-order nonautonomous impulsive differential equations. Int. J. Qualitative th. Differential equations appl. 2, 112-124 (2008) · Zbl 1263.34020
[14] Jung, T.; Choi, Q.: Critical point theory applied to a class of the systems of the superquadratic wave equations. Bound. value probl. (2008) · Zbl 1177.35198
[15] Agarwal, R. P.: Constant sign and nodal solutions for problems with the p-Laplacian and a nonsmooth potential using variational techniques. Boundary value problems (2009) · Zbl 1171.35353